MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SPINEJACK EXPANSION KIT 5.8MM; CEMENT, BONE, VERTEBROPLASTY

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SPINEJACK EXPANSION KIT 5.8MM; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 0909200058
Medical Device Problem Codes Use of Device Problem (1670); Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a bipedicular spinejack procedure at l5 on a patient with myeloma, one side would not expand due to patient anatomy.It was reported that the pathological fracture had blastic and lytic lesions impacting bone quality and strength.After cementing both devices into place, the doctor tamped both access cannulas to ensure cement fill and containment within the vertebral body.During a final lateral x-ray after cement fill and completion of the spinejack procedure, imaging revealed the unexpanded implant had propelled through the anterior wall of the vertebra.The procedure was completed successfully following a 1-hour delay as a vascular surgeon performed an open laparotomy to retrieve the implant.No further medical intervention or adverse consequences have been reported.The patient is doing well.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
D4: full udi unavailable as lot unknown.D9: date of return provided.Follow-up report submitted to document quality investigation results.

Brand Name
SPINEJACK EXPANSION KIT 5.8MM
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key21786551
Report Number3015967359-2025-00597
Device Sequence Number8692464
Product Code NDN
UDI-Device Identifier03760253800495
UDI-Public(01)03760253800495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0909200058
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown